MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE-LIMITING HANDLE 12NM F/USS-II; SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE-LIMITING HANDLE 12NM F/USS-II; SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING
Catalog Number 03.602.042
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Reporter is a j&j sales representative.
 
Event or Problem Description
It was reported by the sales rep that during in-house service repair and evaluation, it was determined that the torque limiting handle device failed calibration.There was no procedure nor patient involvement reported.No additional information was provided.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary service and repair evaluation: the customer reported the repair technicians found that this device failed calibration.The repair technician reported device failed torque testing.The minimum torque peak attained during evaluation was 13.33 nm which is out of the specified limit 12 nm-13 nm for the part.Torque test high is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is torque test high.The item will be forwarded to customer quality.The evaluation was confirmed.Device history part# 03.602.042 synthes lot# h207652-10 supplier lot# h207652-10 release to warehouse date: 14 apr2017, 17 may2017 supplier: (b)(4) nr-0055082 was generated during production for torque limiting wrench.This non-conformance is not relevant to the complaint condition since the device failed calibration.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: d9, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.

Brand Name
TORQUE-LIMITING HANDLE 12NM F/USS-II
Common Device Name
SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14488933
Report Number2939274-2022-01909
Device Sequence Number5321634
Product Code HXC
UDI-Device Identifier07611819995512
UDI-Public07611819995512
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.602.042
Device Lot NumberH207652-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/13/2022
06/15/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/14/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown